Alert archive / Colorado / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 65, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 22, 2006, 12:14 AM MDT for Morgan County, Weld County, Colorado. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2006, 12:14 AM MDT (06:14 UTC)
- Expired
- Jun 22, 2006, 1:00 AM MDT
- In force
- 46 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
Counties Morgan County, CO, Weld County, CO
The radar
The Cheyenne radar (KCYS), 87 km from the middle of the area, began a volume at 06:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 6.2 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 353 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 2283 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 220615 SVRBOU COC087-123-220700- /O.NEW.KBOU.SV.W.0065.060622T0614Z-060622T0700Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 1214 AM MDT THU JUN 22 2006 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN MORGAN COUNTY IN NORTHEAST COLORADO CENTRAL WELD COUNTY IN NORTHEAST COLORADO * UNTIL 100 AM MDT * AT 1214 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER CENTRAL WELD COUNTY...OR ABOUT 26 MILES NORTHWEST OF FORT MORGAN...MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF THE WARNED COUNTIES. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 4063 10430 4040 10434 4038 10400 4060 10396 $$ RPK
2 follow-up statements
000 WWUS55 KBOU 220637 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 1237 AM MDT THU JUN 22 2006 COC087-123-220700- /O.CON.KBOU.SV.W.0065.000000T0000Z-060622T0700Z/ MORGAN CO-WELD CO- 1237 AM MDT THU JUN 22 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM MDT FOR CENTRAL WELD AND NORTHWESTERN MORGAN COUNTIES... AT 1237 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER EXTREME NORTHWESTERN MORGAN COUNTY...OR ABOUT 22 MILES NORTHWEST OF FORT MORGAN...MOVING EAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF THE WARNED COUNTIES. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 4063 10430 4040 10434 4038 10400 4060 10396 $$ RPK
000 WWUS55 KBOU 220659 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 100 AM MDT THU JUN 22 2006 COC087-123-220710- /O.EXP.KBOU.SV.W.0065.000000T0000Z-060622T0700Z/ MORGAN CO-WELD CO- 100 AM MDT THU JUN 22 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WELD AND NORTHWESTERN MORGAN COUNTIES EXPIRED AT 100 AM MDT... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. LAT...LON 4063 10430 4040 10434 4038 10400 4060 10396 $$ RPK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:41 PM MDT, 9 hours 33 minutes earlier.
Area forecast discussion, Jun 21, 2:41 PM MDT, 9 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 241 PM MDT WED JUN 21 2006 .SHORT TERM DISCUSSION...STORMS BEGINNING TO FIRE ACROSS MTNS/HIR TRRN AND OVER THE PALMER DIVIDE ATTM. ALREADY SEVERE THUNDERSTORM WATCH IN PLACE FOR SRN SXNS OF CWA FROM DENVER SOUTHWARD. CURRENT ACARS SOUNDINGS AT DEN STILL SHOWS HEALTHY CAP AROUND 750MB. STILL NEED TEMPS NEAR 85/45 TO BREAK CAP WITH RESULTING CAPES NEAR 1200J/KG. TEMPS MAY HAVE HARD TIME GETTING THERE...BUT WITH EXPECTED OUTFLOW BOUNDARIES EXPECT THINGS TO FINALLY GET GOING TOWARDS LATE AFTN OVER DENVER AREA. STILL EXPECT THE STRONGEST STORM OVER THE PALMER DIVIDE AND EVENTUALLY STRETCHING FURTHER NORTHEAST INTO LINCOLN AND WASHINGTON COUNTIES TWOWARDS EVENING. CURRENT LAPS ANALYSIS SHOWING CAPES AROUND 1500J/KG OVER THE HIGHER TERRAIN THERE. ALSO LOOKING AT DECENT UPPER LEVEL WAVE NOW MOVING INTO NW UTAH WHICH IS PROGGED ACROSS WRN CO TOWARDS EVENING. THIS SHOULD HELP TO ENCHANCE CONVECTIONS THIS EVENING. CONVECTION SHOULD LAST WELL INTO THE NIGHT OVER THE FAR EASTERN PLAINS AS THE FORCING ALOFT FROM THE WAVE WILL BE OVER US LATE INTO THE NIGHT. WITH THIS NEXT WAVE...ANOTHER SURGE MOVES INTO NERN CO BY THU AFTN. THIS WILL KEEP LOW LVL MSTR IN THE MID 40S/50S WITH CONTINUED SHALLOW ERLY FLOW ACROSS THE FRONT RANGE. CURRENT SCT POPS LOOKS GOOD IN CURRENT GRIDS. STILL A SEVERE THREAT AGAIN ON THURSDAY WITH SUFFICIENT MID LVL FLOW OF 35-40KT AND CAPES NEAR 1000J/KG. TEMPS WILL CONTINUE ON THE COOL SIDE ACROSS ERN CO AS 700MB TEMPS DROP TO BELOW 10C UNDER CONTINUED LOW LVL INVERSIONS. .LONG TERM DISCUSSION...UPPER LEVEL WIND FIELD SHOW A WEAK TROUGH MOVE ACROSS THE FORECAST AREA THURSDAY AFTERNOON. THE FLOW ALOFT IS NORTHWESTERLY FRIDAY...FRIDAY NIGHT...AND SATURDAY. THE LOW LEVEL FLOW IS EASTERLY THURSDAY NIGHT WELL UP INTO THE FOOTHILLS...THEN SOUTHEASTERLY FRIDAY LATE DAY COMPLETE WITH A DENVER CYCLONE. BY SATURDAY AFTERNOON...MORE NORTH-NORTHEASTERLY FLOW IS PROGGED OVER THE PLAINS. THE QG VERTICAL VELOCITY FIELDS SHOW WEAK DOWNWARD MOTION TO NOTHING FOR THE FORECAST AREA THURSDAY NIGHT THROUGH SATURDAY. FOR MOISTURE...THURSDAY EVENING LOOKS PRETTY DECENT FOR MOST OF THE FORECAST AREA...WITH EVEN SOME IN THE LOWER LEVELS. ON FRIDAY THERE IS PLENTY AGAIN OVER THE PLAINS...LESS OVER THE HIGH COUNTRY. ON SATURDAY...ITS PRETTY DRY...SAVE FOR A LITTLE BIT IN THE MID AND UPPER LEVELS. THERE IS A DECENT THETA-E AXIS OVER ALL THE PLAINS THURSDAY NIGHT...FRIDAY...AND FRIDAY NIGHT. BY SATURDAY IT FLUSHES EAST OF THE FORECAST AREA. THE STEEPER LAPSE RATES ARE INDICATED ON FRIDAY AND SATURDAY. FORECAST SOUNDINGS HAVE THE BEST CAPE LATE DAY FRIDAY...AND OVER THE FAR EAST SATURDAY AFTERNOON. POPS LOOK PRETTY GOOD FOR BOTH LATE DAY THURSDAY AND LATE DAY FRIDAY...LESS POPS LATE DAY SATURDAY. FOR TEMPERATURES...FRIDAY LOOKS ABOUT 5 C WARMER THAN THURSDAY. SATURDAY WARMS ANOTHER 2-4 C FORM FRIDAYS HIGHS. FOR THE LATER DAYS...SUNDAY THROUGH WEDNESDAY...THE VARIOUS MODELS HAVE AN UPPER RIDGE CENTER OVER THE GREAT BASIN SUNDAY AND MONDAY. BY TUESDAY AND WEDNESDAY THE CENTER IS PROGGED OVER THE FOUR CORNERS. NORTHWESTERLY FLOW ALOFT IS EXPECTED SUNDAY AND MONDAY ...WITH MORE ZONAL FLOW FOR TUESDAY AND WEDNESDAY. THERE ARE A FEW WEAK TROUGHS INDICATED IN THE FLOW SO WILL MAKE SURE SOME LIMITED POPS ARE IN THE ZONES. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && SWE/RJKOOPMEINERS
Hazardous weather outlook, Jun 21, 11:07 AM MDT, 13 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1107 AM MDT WED JUN 21 2006 COZ030>051-221200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1107 AM MDT WED JUN 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL INITIALLY DEVELOP OVER THE MOUNTAINS AND FRONT RANGE FOOTHILLS EARLY THIS AFTERNOON...THEN BEGIN TO SLOWLY PROPAGATE ACROSS THE EASTERN PLAINS DURING THE LATE AFTERNOON AND EVENING HOURS. SOME OF THESE STORMS MAY BECOME SEVERE WITH HAIL UP TO QUARTER-SIZED IN DIAMETER AND DAMAGING WINDS THE MAIN THREATS. AT THIS TIME...THE HIGHEST SEVERE THREAT WILL BEGIN ACROSS THE PALMER DIVIDE REGION... THEN SHIFTING EASTWARD OVER THE EASTERN PLAINS DURING THE EVENING. A COLD FRONT WHICH MOVED THE REGION EARLY THIS MORNING HAS USHERED IN A COOLER AIRMASS WITH HIGHER LOW LEVEL MOISTURE. INITIALLY...THIS COOLER AIR HAS RESULTED IN A MORE STABLE AIRMASS...BUT ENOUGH HEATING AND STORM PROPAGATION FROM THE MOUNTAINS AND HIGHER TERRAIN WILL ALLOW STORMS TO MOVE OVER THE URBAN CORRIDOR TOWARDS LATE AFTERNOON. MOST OF THE STORMS WILL BE DELAYED UNTIL THE EVENING HOURS ACROSS THE FAR NORTHEAST PLAINS. AN UPPER LEVEL DISTURBANCE WILL MOVE TOWARDS THE REGION THIS EVENING WHICH WILL HELP TO ENHANCE STORM DEVELOPMENT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS WILL AGAIN DEVELOP ACROSS THE OUTLOOK AREA THURSDAY AFTERNOON AND LINGER THROUGH THE EVENING. THE THUNDERSTORMS MAY PRODUCE HAIL AND STRONG GUSTY WINDS...WHILE A FEW STORMS ALONG THE FRONT RANGE AND OVER THE PALMER DIVIDE MAY ALSO PRODUCE HEAVY RAINFALL. FEWER THUNDERSTORMS ARE EXPECTED ON FRIDAY WITH THE ATMOSPHERE DRYING AND WARMING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 3 PM ACROSS THE EASTERN PLAINS OF COLORADO. ENTREKIN/RJK
In the hours before
Local storm report, Jun 21, 6:49 PM MDT, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
649 PM MDT WED JUN 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL 5 ENE NEDERLAND 39.99N 105.42W
06/21/2006 M0.75 INCH BOULDER CO TRAINED SPOTTER
&&
JKThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 1:21 PM MDT | Severe Thunderstorm Warning | BOU | Douglas, Elbert | 54 min |
| Jun 22, 1:29 PM MDT | Tornado Warning | BOU | Douglas, Elbert | 46 min |
| Jun 22, 1:58 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 62 min |
| Jun 22, 2:09 PM MDT | Tornado Warning | BOU | Elbert | 22 min |
| Jun 22, 2:13 PM MDT | Tornado Warning | BOU | Elbert, Lincoln | 47 min |
| Jun 22, 3:01 PM MDT | Tornado Warning | BOU | Elbert, Lincoln | 44 min |
| Jun 22, 3:45 PM MDT | Tornado Warning | BOU | Lincoln | 45 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.